Hi...I have asthma and am currently taking Proventil, Vanceril and Beconase 2-3
x day. My heart skips beats daily...usually in the evening. Although this is scary,
I'm not terribly worried, just want to know if this is a side effect from the drugs.
My mother has a pace maker, and her father died from heart attack.
My other concern is recent chills at night. I have NO FEVER, the house is warm (at least my
husband complains that it is!:) ), and my hands, feet and nose are like ice.
I am worried that this could be some kind of circulation problem. Any clues?
My thermometer reads 97.8 to 98.3...what's the deal w/that? Is that the cause for the chills?
How do I remedy this because it is really awful?
Dear Karen, thank you for your question. The proventil inhaler frequently causes
palpitations or skipped beats. Proventil is a beta-agonist that acts on beta
receptors in the bronchioles to decrease bronchoconstriction and relieve the
symptoms of asthma. Even though there are different kinds of beta receptors in
the heart, there is some cross-reactivity so that the heart's beta receptors
are stimulated by beta agonists. As a result, premature atrial and ventricular
contractions frequently occur which feel like "skipped" beats. These extra
beats are benign and should not be cause for concern. As for the chills you're
experiencing, it doesn't sound like you're having an infection nor that the
chills are being caused by the asthma medications. You may have reduced circulation
to the extremities. This is called Raynaud's Phenomenon and when it occurs, the
fingers or toes become white and pale; cold hands and feet are not enough to make
the diagnosis. If you are concerned about this problem, then you should see your
physician. In the meantime, avoiding alcohol, caffeine, and tobacco would help.
I hope you find this information useful.
Information provided in the heart forum is for general purposes only. Specific
diagnoses and therapies can only be provided by your physician.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.